Georgia, 2023

Flash Flooding and Flood in Georgia, June 18 to 22, 2023

June 18 to 22, 2023 · NWS TAE · 39 events in 13 counties and zones

The middle part of June was unusually stormy across the area. Numerous rounds of strong to severe storms impacted the region with multiple squall lines that produced severe winds as well as supercells that produced large hail and tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

The middle part of June was unusually stormy across the area. Numerous rounds of strong to severe storms impacted the region with multiple squall lines that produced severe winds as well as supercells that produced large hail and tornadoes. Heavy rain also occurred over a multi-day period, which saturated the ground and led to some instances of flash flooding.

The synoptic pattern featured well above average 250 mb zonal wind anomalies, which were traceable back to an active subtropical jet stream. Greater than average instability was also present, in part due to anomalously warm Gulf of Mexico SSTs. This combination of above average shear from the active subtropical jet and above average instability from the warmer than average SSTs provided a synoptic environment favorable for severe weather as upper level shortwaves moving through the area. This pattern persisted for many days, leading to an unusually large amount of severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 18, 3:12 PM EST, 46 minutes earlier.

Area forecast discussion, Jun 18, 3:12 PM EST, 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
412 PM EDT Sun Jun 18 2023

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Monday)
Issued at 410 PM EDT Sun Jun 18 2023

Much like the aviation forecast there is still quite a bit of
uncertainty in the forecast for the rest of today and Monday. CAMs
are still painting different stories, with the best guess for the
forecast being strong to severe thunderstorms being possible
portions of SE AL and the FL Panhandle through the early evening.
After that, guidance shows that stratus could blanket part of the
tri-state region. Temperatures overnight should stick around the
low to mid 70s as a result.

Tomorrow, convection may be on going just to the north of our GA
and AL counties and briefly cross our top tier rows for the early
morning hours. Any stratus that forms should erode fairly
quickly, with the atmosphere destabilizing after that. Mid to late
morning, we could see storms start to fire and then roll through
the afternoon. Damaging wind gusts and perhaps hail will be
possible, along with torrential downpours. SPC has maintained a
Slight Risk (level 2 of 5) for us.

&&

.SHORT TERM...
(Monday night through Tuesday night)
Issued at 410 PM EDT Sun Jun 18 2023

The Neverending Convection!

An upper level low is forecast to head south from Tennessee, with an
upper-level high developing to its north, holding this Rex Blocking
pattern in place for the Short Term. The instability across the Tri-
State region appears to be less than it has been this past week but,
still elevated enough to initiate convection. Deep-layer shear will
be ranging around 20-30 kts, which is still pretty decent for this
time of year. With that said, the SPC has our entire CWA in a Slight
Risk (2 of 5) for severe weather through Tuesday morning and a
Marginal Risk (1 of 5) during the day on Tuesday. It seems we can
expect two rounds of showers/thunderstorms with an overnight event
Monday into Tuesday, then the second round Tuesday afternoon into
the evening. PoPs for Monday night into Tuesday range from 60 to 80
percent across the region, then moves south towards the coast with
PoPs of 75 percent and greater south of I-10 through the morning
hours. The afternoon has PoPs ranging from 70 to 90 percent, with
highest values over our eastern counties, especially near the I-10/I-
75 corridor. The main severe threat with these storms (at the
moment) will be strong gusty winds, large hail, and a possible brief
tornado.

There is also the likelihood of heavy rainfall with these
storms that could lead to flash flooding. The WPC has highlighted
the entire CWA in a Slight Risk (2 of 4) for Excessive Rainfall
Monday night into Tuesday morning. During the day on Tuesday, the
WPC has the region in a Marginal Risk (1 of 4).

Temperatures during the short term will also be warm with highs in
the low 90s and overnight lows in the low 70s.

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 410 PM EDT Sun Jun 18 2023

Rain, Rain, Go Away!

The upper-level cut-off low holds over the region to start the long
term, and just sits for a few days before lifting up north by
Thursday, according to major models. We will still be under the
influence of the larger upper-level trough throughout the long term,
pulling in rich tropical moisture. Therefore, elevated rain chances
(80 to 90 percent) are in the forecast through the long-term period.
The concern for severe weather is much lower for the long term, but
we will have a lot of rain, which is concern for river flooding and
flash flooding. Hence, the WPC has highlighted the entire CWA in a
Slight Risk (2 of 4) for Excessive Rainfall for Wednesday. Most of
the region is included in a Marginal Risk for Thursday, with the
coastal Big Bend and Panhandle regions in a Slight risk.

Temperatures for the long term will be a little cooler, due to the
rain and cloudiness, with afternoon highs in the mid-80s to upper
80s by the weekend, and overnight lows will be in the lower 70s.

&&

.AVIATION...
(18Z TAFS)
Issued at 146 PM EDT Sun Jun 18 2023

Tough forecast this afternoon as the hi-res models continue to
paint different stories from each other. What we do know is that
right now, at the time of this issuance, we have a line of storms
that is sliding across our coastal western FL Panhandle counties.
This will likely bring a period of IFR conditions to ECP, perhaps
lower if it holds. KDHN is the other site where we could see
impacts if the cluster of storms that stretches from Butler to
Conecuh counties in AL hold. Outside of those two sites, there's
quite a bit of uncertainty as to what will happen to the others.
Decided to keep VCTS at all sites instead of adding TEMPO lines of
TSRA due to how the level of uncertainty of where storms will
form. If storms do pass over expect periods of IFR to LIFR
conditions.

The storm threat should come to an end between 0Z and 3Z if this
forecaster's thoughts on the forecast are correct. Then the
concern will be MVFR to IFR stratus for most of the TAF sites,
generally after 9Z lasting through roughly 15Z. Unfortunately,
after that, we've got more rounds of showers and thunderstorms
forecast. With uncertainty so high this afternoon about today,
opted to not add any late morning or early afternoon convection
towards the latter end of the TAF cycle.

&&

.MARINE...
Issued at 410 PM EDT Sun Jun 18 2023

More rounds of robust thunderstorms are expected to move offshore
from the west to northwest into early next week with a general
eastward motion. Convection will be capable of producing strong
gusty winds, hail, waterspouts, torrential rain, and frequent
lightning. Otherwise, generally southwest winds persist at or below
15 knots away from storms through Monday. Evening and overnight
surges of around 20kts appear with cautionary boating conditions are
possible heading into mid week.

&&

.FIRE WEATHER...
Issued at 410 PM EDT Sun Jun 18 2023

Wet weather will limit fire weather concerns as we remain
influenced by an upper level trough. Rain and thunderstorms
are forecast each day, which may bring gusty and erratic
winds, frequent lightning, and torrential downpours.
Dispersions may be elevated to high on Monday for portions of
southeast AL and FL.

&&

.HYDROLOGY...
Issued at 410 PM EDT Sun Jun 18 2023

Wet weather remains in place through at least early to mid next
week. Currently, widespread 4-6 inches are forecast the next 7 days,
with 6-8 inches along the Nature Coast. Locally higher amounts
possible. Values are subject to change as they are dependent on the
synoptic evolution of a cutoff low and how much they system can tap
into Gulf moisture.

What this does mean is that flooding concerns remain at play given
saturated soils from periods heavy rainfall dating back to last
week. Flash Flood Guidance by the SERFC depicts about 2-3" of
rainfall in a 1-hr period generally along and north of I-10 and
roughly 3-4.5" in a 3-hr period to produce flash flooding. Lower
thresholds are in place for urban, low-lying, and poor-drainage
areas.

In terms of riverine flooding, area hydrograph and observations show
swollen rivers. Many rivers are either rising to or in action stage,
including the Fenholloway Ochlockonee, Ichawanochaway, Flint,
Choctawhatchee, Pea, Apalachicola, and Aucilla rivers. Lamont
(LAMF1) flirts with minor flood stage on Monday. Pending how the
rain pans out, more flood warnings likely loom in our future.
&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   74  90  71  89 /  10  80  80  80
Panama City   77  87  74  87 /  30  70  80  70
Dothan        74  88  70  89 /  30  90  60  70
Albany        72  85  70  88 /  30  90  80  80
Valdosta      72  89  70  87 /  20  80  80  90
Cross City    72  89  71  86 /  10  60  80  90
Apalachicola  78  87  74  86 /  20  60  90  80

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT /7 PM CDT/ this evening for
     FLZ108-112-114.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...KR
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...KR
MARINE...Montgomery
FIRE WEATHER...KR
HYDROLOGY...KR

In the hours before

Local storm report, Jun 18, 2:54 PM EST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
354 PM EDT Sun Jun 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     Tstm Wnd Gst     Saint George Island     29.67N 84.86W
06/18/2023  M46 MPH          Franklin           FL   Mesonet

            Courtesy St. George Island Weatherflow site.

&&

Haner
Local storm report, Jun 18, 2:56 PM EST, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
356 PM EDT Sun Jun 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     Tstm Wnd Dmg     Newton                  31.33N 85.60W
06/18/2023                   Dale               AL   Emergency Mngr

            Numerous trees and powerlines down in
            Newton.

&&

Haner
Local storm report, Jun 18, 2:59 PM EST, 59 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
359 PM EDT Sun Jun 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     Tstm Wnd Dmg     1 ESE Springfield       30.16N 85.59W
06/18/2023                   Bay                FL   Trained Spotter

            A pine tree at least 10 inches in diameter
            snapped near the Walmart.

&&
Special weather statement, Jun 18, 3:07 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
407 PM EDT Sun Jun 18 2023

GAZ142-143-182045-
Miller GA-Early GA-
407 PM EDT Sun Jun 18 2023

...A strong thunderstorm will impact portions of Miller and central
Early Counties through 445 PM EDT...

At 407 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Blakely, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Colquitt, Centerville, Damascus, Howards Mill, Mayhaw, Rock Hill,
Cuba, Killarney, Enterprise, Harmony Church Rd/hwy 45, Cedar Springs,
Jeterville, Hentown, Hilton, Sawhatchee, Old Damascus and Boykin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
southwestern Georgia.

&&

LAT...LON 3129 8464 3126 8464 3126 8463 3107 8470
      3107 8481 3118 8508 3128 8509 3135 8502
TIME...MOT...LOC 2007Z 287DEG 21KT 3125 8497

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

73-YOUNG
Local storm report, Jun 18, 3:24 PM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
424 PM EDT Sun Jun 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     Tstm Wnd Gst     Marianna Municipal a/P  30.84N 85.18W
06/18/2023  M56 MPH          Jackson            FL   Mesonet

            Courtesy of weatherstem station at Marianna
            Airport.

&&

Haner
Special weather statement, Jun 18, 3:58 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
458 PM EDT Sun Jun 18 2023

FLZ018-028-118-128-182130-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-
Coastal Taylor FL-
458 PM EDT Sun Jun 18 2023

...A strong thunderstorm will impact portions of southwestern
Jefferson and northwestern Taylor Counties through 530 PM EDT...

At 458 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles east of St. Marks, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Scanlon, Econfina, Goose Pasture, Hells Half Acre, Iddo and Cabbage
Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3006 8369 3009 8402 3027 8403 3031 8382
      3030 8382 3030 8370
TIME...MOT...LOC 2058Z 267DEG 14KT 3019 8395

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Haner

The radar

The Tallahassee radar (KTLH), 55 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

31 thunderstorm wind, 7 flash flood, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Decatur

When
June 18, 3:58 PM EST
Where
Decatur County, 2.75 mi WSW of Recovery
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.730, -84.760

Trees were blown down along Faceville Highway near the county line.

Flood, Early

When
June 18, 4:41 PM EST to 6:00 PM EST
Where
Early County, 0.91 mi NW of Jones Crossroads to 0.85 mi N of Jones Crossroads
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
31.180, -84.940

Flooding was reported along Highway 273 near Highway 39 in southern Early county.

Thunderstorm Wind, Miller

When
June 19, 7:20 AM EST
Where
Miller County, 0.69 mi S of Colquitt
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.160, -84.730

A tree was blown down near Brinson and Grow.

Thunderstorm Wind, Dougherty

When
June 19, 7:30 AM EST
Where
Dougherty County, 1.18 mi W of Albany
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.570, -84.190

A tree was blown down in the 1600 block of Jones Ave.

Thunderstorm Wind, Dougherty

When
June 19, 7:30 AM EST
Where
Dougherty County, 4.18 mi NW of Albany
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.620, -84.210

A tree was blown down and a traffic light was out on N Westover Blvd at Archwood.

Thunderstorm Wind, Dougherty

When
June 19, 7:30 AM EST
Where
Dougherty County, 4.04 mi NW of Albany
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.610, -84.220

A tree was blown down in the 600 block of N Westover.

Thunderstorm Wind, Decatur

When
June 19, 7:35 AM EST
Where
Decatur County, West Bainbridge
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.910, -84.580

Numerous trees were blown down across Decatur county.

Thunderstorm Wind, Decatur

When
June 19, 7:35 AM EST
Where
Decatur County, (Bge)bainbridge-Decatur Arpt
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
30.970, -84.630

Thunderstorm Wind, Dougherty

When
June 19, 7:45 AM EST
Where
Dougherty County, 2.36 mi W of Crestwood
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.470, -84.000

A tree was blown down in the 6000 block of James Drive.

Thunderstorm Wind, Mitchell

When
June 19, 7:58 AM EST
Where
Mitchell County, 3.61 mi W of Cotton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.170, -84.120

Trees were blown down along Radiator Road.

Thunderstorm Wind, Grady

When
June 19, 8:00 AM EST
Where
Grady County, 0.91 mi NW of Cairo
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.880, -84.210

Several trees were blown down across Grady county.

Thunderstorm Wind, Mitchell

When
June 19, 8:02 AM EST
Where
Mitchell County, 1.18 mi E of Hinsonton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.180, -84.010

Trees were blown down along Hinsonton Road.

Thunderstorm Wind, Thomas

When
June 19, 8:15 AM EST
Where
Thomas County, 1.37 mi WNW of Homestead Park
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.850, -84.010

A tree was blown down at the intersection of Highway 84 and Cairo Road.

Thunderstorm Wind, Thomas

When
June 19, 8:15 AM EST
Where
Thomas County, 4.19 mi S of Thomasville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.770, -83.990

A tree was blown down at the intersection of Metcalf Road and Magnolia Road.

Thunderstorm Wind, Brooks

When
June 19, 8:47 AM EST
Where
Brooks County, 0.59 mi E of Quitman-Brooks Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.800, -83.570

A tree was blown down at the intersection of Webster Road and Cortland Ave.

Thunderstorm Wind, Brooks

When
June 19, 8:50 AM EST
Where
Brooks County, 4.06 mi NW of Empress
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.710, -83.610

A tree was blown down at the intersection of Greenville Highway and Hickory Head Road.

Thunderstorm Wind, Brooks

When
June 19, 8:50 AM EST
Where
Brooks County, 4.19 mi N of Nankin
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.720, -83.480

A tree was blown down.

Thunderstorm Wind, Brooks

When
June 19, 8:51 AM EST
Where
Brooks County, 4.51 mi NW of Empress
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
30.710, -83.620

Large tree limbs were blown down on Highway 76 at Hickory Head Road.

Thunderstorm Wind, Lowndes

When
June 19, 8:53 AM EST
Where
Lowndes County, 3.89 mi SSW of I-75 at Exit 29
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.940, -83.410

A tree was blown down.

Thunderstorm Wind, Lowndes

When
June 19, 8:55 AM EST
Where
Lowndes County, Hahira
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.990, -83.370

A tree was blown down.

Thunderstorm Wind, Berrien

When
June 19, 9:00 AM EST
Where
Berrien County, 0.91 mi NE of Nashville
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
31.210, -83.240

Trees were blown down across power lines.

Thunderstorm Wind, Lowndes

When
June 19, 9:06 AM EST
Where
Lowndes County, 2.73 mi NE of Remerton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.870, -83.280

A tree was blown down.

Thunderstorm Wind, Lowndes

When
June 19, 9:06 AM EST
Where
Lowndes County, 1.38 mi N of Remerton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.860, -83.310

A tree was blown down.

Thunderstorm Wind, Lowndes

When
June 19, 9:09 AM EST
Where
Lowndes County, 0.59 mi E of I-75 at Exit 16
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.810, -83.300

A tree was blown down.

Thunderstorm Wind, Lanier

When
June 19, 9:23 AM EST
Where
Lanier County, 4.15 mi S of Lakeland
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.980, -83.070

A tree was blown down across the road at GA Highway 135 and Ganas Road.

Thunderstorm Wind, Lowndes

When
June 20, 9:04 PM EST
Where
Lowndes County, 4 mi W of Naylor
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
30.900, -83.138

Several trees and power lines were blown down in Lowndes county.

Thunderstorm Wind, Berrien

When
June 20, 9:40 PM EST
Where
Berrien County, 6 mi NW of Weber
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.291, -83.202

A tree was blown down between Nashville and Enigma.

Flash Flood, Dougherty

When
June 21, 11:40 AM EST to 2:00 PM EST
Where
Dougherty County, 0.76 mi ENE of Albany to 1.01 mi N of Albany
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.573, -84.158

The 700 block of W Broad Ave was flooded.

Flash Flood, Dougherty

When
June 21, 11:40 AM EST to 2:00 PM EST
Where
Dougherty County, 1.1 mi ESE of South Albany to 0.7 mi ESE of Albany
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.556, -84.152

The 1500 block of S Jefferson Street was flooded.

Flash Flood, Dougherty

When
June 21, 11:40 AM EST to 2:00 PM EST
Where
Dougherty County, 0.14 mi NE of Albany to 0.23 mi NNE of Albany
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.571, -84.168

West Whitney Ave near South Van Buren Street was flooded.

Flash Flood, Dougherty

When
June 21, 11:40 AM EST to 2:00 PM EST
Where
Dougherty County, 3.12 mi WNW of Albany to 2.93 mi WNW of Albany
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.591, -84.217

Flooding was reported on the 400 block of Kingswood Drive.

Flash Flood, Dougherty

When
June 21, 11:40 AM EST to 2:00 PM EST
Where
Dougherty County, 0.99 mi NW of Albany to 0.6 mi NNW of Albany
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.582, -84.180

Flooding was reported on Slappey Blvd at Pine Ave.

Flash Flood, Dougherty

When
June 21, 11:40 AM EST to 2:00 PM EST
Where
Dougherty County, 0.23 mi NW of Albany to 0.13 mi NNW of Albany
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.572, -84.173

Flooding was reported at West Whitney Ave and South Harding Street.

Flash Flood, Early

When
June 21, 1:45 PM EST to 3:30 PM EST
Where
Early County, 0.61 mi SE of Rowena to 1.61 mi NE of Damascus
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.373, -84.704

Flooding was reported on Highway 45 north of Damascus.

Thunderstorm Wind, Colquitt

When
June 22, 2:47 PM EST
Where
Colquitt County, 2.74 mi WNW of Pineboro
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.190, -83.710

A large oak tree was blown down across Highway 37 east of David Newton Road.

Thunderstorm Wind, Colquitt

When
June 22, 2:48 PM EST
Where
Colquitt County, 1.37 mi WNW of Pineboro
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
31.180, -83.690

A tree was blown down on Highway 37 near RL Sears Road.

Thunderstorm Wind, Colquitt

When
June 22, 2:48 PM EST
Where
Colquitt County, 2.46 mi WNW of Pineboro
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.180, -83.710

Power lines were blown down along Baldy Road.

Thunderstorm Wind, Terrell

When
June 22, 4:12 PM EST
Where
Terrell County, 1.38 mi S of Sasser
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.690, -84.340

A tree was blown down onto Florida Short Route Road.

Thunderstorm Wind, Colquitt

When
June 22, 10:10 PM EST
Where
Colquitt County, 0.59 mi E of New Elm
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.290, -83.800

A large tree blew down onto Captain Gay Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2023Every state in 2023This day in weather historyWarnings in Georgia, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1112642, 1111878, 1112643, 1112646, 1112647, 1112649, 1112650, 1112651, 1112652, 1112653, 1112655, 1112656, 1112657, 1112658, 1112660, 1112661, 1112664, 1112666, 1112667, 1112670, 1112671, 1112672, 1112673, 1112674, 1112675, 1112005, 1112006, 1111893, 1111896, 1111898, 1111968, 1111979, 1111984, 1111995, 1112676, 1112677, 1112678, 1112679, 1112680.